MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-500-12
Medical Device Problem Codes Material Frayed (1262); Material Deformation (2976); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received reported that a pipeline shield that could not be opened during deployment despite multiple deployment attempts.When removed, the distal end of the pipeline stent looked very frayed.It was noted the device had been prepared per ifu.There was no harm or injury to the patient associated with this event.It was determined the pipeline device was distal end was probably ¿munted¿ the pipeline device was removed and replaced with new pipeline which was successfully deployed.The ica aneurysm paraopthalmic location wide neck with moderate vessel tortuosity.Distal end did not open.Pipeline placed in bend at level of terminus section of ica.Re-sheathing was attempted but determined due to opening against wall distal tip of pipeline maybe ¿munted¿.The pipeline had been resheathed 3 times.No friction/resistance or other issue were felt during delivery or positioning of the pipeline.During deployment of ped2-500-12 pipeline shield device in ica, the pipeline was opened in the terminus section of the ica with the distal pipeline up against the vessel wall distal to the aneurysm.Upon several attempts to open the distal end of the pipeline without successes it was determined to remove the pipeline device and replace with new device.Upon removal it was noted the distal segment of the pipeline was " munted" appearing "frayed" from opening against the wall.Due to only one size of 5x12 pipeline available, decides to use a ped2-475-12 pipeline instead with successful results.Unaware hospital kept discarderd/sampled pipeline for return ( ped2-500-12 lot# b381909).Not pt.Adverse event reported and pt.Contnes to do well.Less than 50% of the pipeline had been deployed when it failed to open.The pipeline was resheathed and removed with the microcatheter.Dual antiplatelet treatment was administered.The aneurysm was unruptured and saccular, max diameter was 4mm and neck diameter was 3mm.Landing zone was 4.5mm distal and 4.8mm proximal.
 
Additional Manufacturer Narrative
H3: product analysis of ped2-500-12, lot#b213559 ¿ as found condition: the braid was returned inside the inner pouch, a biohazard bag, and a shipping box.¿ visual inspection/damage location details: the distal and proximal ends of the braid were opened and frayed.¿ conclusion: based on the returned device, the customer complaint was not confirmed, as the distal and proximal ends of the braid were opened and frayed.The cause of the failure to open could not be determined.Possible causes include vessel tortuosity, damaged braid, or the user deploying the braid in a vessel bend.However, the customer reported that vessel tortuosity was moderate, ruling out vessel tortuosity as a potential cause.In this event, the damaged braid and user deploying in a vessel bend may have contributed to the failure to open.The braid can become damaged due to resheathing more than two times, over-manipulation, deployment technique, delivering/retracting delivery wire against resistance, or deploying/resheathing the braid against resistance.However, the cause of the braid damage could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key19615203
Report Number2029214-2024-01138
Device Sequence Number6197559
Product Code OUT
UDI-Device Identifier00763000284688
UDI-Public00763000284688
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 08/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/27/2024
Device Model NumberPED2-500-12
Device Catalogue NumberPED2-500-12
Device Lot NumberB213559
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2024
Supplement Date Received by Manufacturer07/13/2024
Initial Report FDA Received Date06/26/2024
Supplement Report FDA Received Date08/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown